Alert archive / Arizona / Winter Storm Watches in 2021
Winter Storm Watch 2, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this winter storm watch at Dec 29, 2021, 1:54 PM MST for 5 counties in Arizona. It took effect at Dec 30, 2021, 5:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 29, 2021, 1:54 PM MST (20:54 UTC)
- In effect from
- Dec 30, 2021, 5:00 PM MST
- Expired
- Dec 30, 2021, 2:12 PM MST
- In force
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Gila County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 52 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.9 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
674
WWUS45 KFGZ 292054
WSWFGZ
URGENT - WINTER WEATHER MESSAGE
National Weather Service Flagstaff AZ
154 PM MST Wed Dec 29 2021
AZZ004-006>008-015-016-018-300500-
/O.NEW.KFGZ.WS.A.0002.211231T0000Z-220101T1200Z/
Kaibab Plateau-Grand Canyon Country-Coconino Plateau-
Yavapai County Mountains-Western Mogollon Rim-
Eastern Mogollon Rim-Northern Gila County-
Including the cities of Jacob Lake, Grand Canyon Village,
Flagstaff, and Happy Jack
154 PM MST Wed Dec 29 2021
...WINTER STORM WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
LATE FRIDAY NIGHT ABOVE 6000 FEET...
* WHAT...Snow expected above 6000 feet. Total snow accumulations
of 4 to 12 inches possible, with locally higher amounts over the
highest mountain peaks.
* WHERE...Areas above 6000 feet near Doney Park, Flagstaff,
Forest Lakes, Grand Canyon, Heber-Overgaard, Jacob Lake, North
Rim, Pine-Strawberry, Prescott, Valle and Williams.
* WHEN...From Thursday afternoon through late Friday night.
* IMPACTS...Slippery and snow covered roads could led to very
difficult travel on New Years Eve. Hazardous conditions could
impact the morning or evening commute.
Snow forecast from 5 PM Thursday to 5 AM Saturday:
Doney Park 2 to 4 inches Flagstaff 5 to 9 inches
Forest Lakes 10 to 16 inches Grand Canyon 4 to 8 inches
Heber-Overgaard 3 to 5 inches Jacob Lake 6 to 10 inches
North Rim 7 to 11 inches Pine-Strawberry 2 to 4 inches
Prescott 0 to 1 inches Valle 1 to 3 inches
Williams 4 to 8 inches.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the latest forecasts for updates on this situation.
&&
$$
AZZ014-017-300500-
/O.NEW.KFGZ.WS.A.0002.211231T0600Z-220101T1800Z/
Little Colorado River Valley in Apache County-White Mountains-
Including the cities of Springerville, Show Low, and Greer
154 PM MST Wed Dec 29 2021
...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH
SATURDAY MORNING ABOVE 6000 FEET...
* WHAT...Snow expected above 6000 feet. Total snow accumulations
of 8 to 16 inches possible, with higher amounts over mountain
peaks. Winds could gust as high as 40 mph.
* WHERE...Areas above 6000 feet near Alpine, Eagar-
Springerville, Pinetop-Lakeside and Show Low.
* WHEN...From Thursday evening through Saturday morning.
* IMPACTS...Slippery and snow covered roads could led to very
difficult travel on New Years Eve. Patchy blowing snow could
significantly reduce visibility. The hazardous conditions could
impact the morning or evening commute.
Snow forecast from 11 PM Thursday to 11 AM Saturday:
Alpine 7 to 11 inches Eagar-Sprgrvlle 2 to 4 inches
Pinetop-Lkside 8 to 12 inches Show Low 4 to 8 inches
.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the latest forecasts for updates on this situation.
&&
$$
AZZ011-039-040-300500-
/O.NEW.KFGZ.WS.A.0002.211231T1200Z-220101T1800Z/
Chuska Mountains and Defiance Plateau-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Window Rock and Ganado
154 PM MST Wed Dec 29 2021
...WINTER STORM WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
SATURDAY MORNING ABOVE 6000 FEET...
* WHAT...Snow expected above 6000 feet. Total snow accumulations
of 3 to 8 inches possible.
* WHERE...Areas above 6000 feet near Buffalo Pass, Dilkon,
Ganado, Shonto and Window Rock.
* WHEN...From late Thursday night through Saturday morning.
* IMPACTS...Slippery and snow covered roads could led to very
difficult travel on New Years Eve. The hazardous conditions
could impact the morning or evening commute.
Snow forecast from 5 AM Friday to 11 AM Saturday:
Buffalo Pass 7 to 11 inches Dilkon 2 to 4 inches
Ganado 4 to 6 inches Shonto 2 to 4 inches
Window Rock 4 to 6 inches.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the latest forecasts for updates on this situation.
&&
$$
For more information from the National Weather Service visit:
http://weather.gov/flagstaff
For a more detailed table of forecast snow amounts for counties,
reservations and roads go to:
http://weather.gov/flagstaff/SnowTables3 follow-up statements
669
WWUS45 KFGZ 292132
WSWFGZ
URGENT - WINTER WEATHER MESSAGE
National Weather Service Flagstaff AZ
232 PM MST Wed Dec 29 2021
AZZ004-006>008-015-016-018-301400-
/O.CON.KFGZ.WS.A.0002.211231T0000Z-220101T1200Z/
Kaibab Plateau-Grand Canyon Country-Coconino Plateau-
Yavapai County Mountains-Western Mogollon Rim-
Eastern Mogollon Rim-Northern Gila County-
Including the cities of Jacob Lake, Grand Canyon Village,
Flagstaff, and Happy Jack
232 PM MST Wed Dec 29 2021
...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH LATE FRIDAY NIGHT ABOVE 6000 FEET...
* WHAT...Snow expected above 6000 feet. Total snow accumulations
of 4 to 12 inches possible, with locally higher amounts over
the highest mountain peaks.
* WHERE...Areas above 6000 feet near Doney Park, Flagstaff,
Forest Lakes, Grand Canyon, Heber-Overgaard, Jacob Lake, North
Rim, Pine-Strawberry, Prescott, Valle and Williams.
* WHEN...From Thursday afternoon through late Friday night.
* IMPACTS...Slippery and snow covered roads could led to very
difficult travel on New Years Eve. Hazardous conditions could
impact the morning or evening commute.
Snow forecast from 5 PM Thursday to 5 AM Saturday:
Doney Park 2 to 4 inches Flagstaff 5 to 9 inches
Forest Lakes 10 to 16 inches Grand Canyon 4 to 8 inches
Heber-Overgaard 3 to 5 inches Jacob Lake 6 to 10 inches
North Rim 7 to 11 inches Pine-Strawberry 2 to 4 inches
Prescott 0 to 1 inches Valle 1 to 3 inches
Williams 4 to 8 inches.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the latest forecasts for updates on this situation.
&&
$$
AZZ014-017-301400-
/O.CON.KFGZ.WS.A.0002.211231T0600Z-220101T1800Z/
Little Colorado River Valley in Apache County-White Mountains-
Including the cities of Springerville, Show Low, and Greer
232 PM MST Wed Dec 29 2021
...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH SATURDAY MORNING ABOVE 6000 FEET...
* WHAT...Snow expected above 6000 feet. Total snow accumulations
of 8 to 16 inches possible, with higher amounts over mountain
peaks. Winds could gust as high as 40 mph.
* WHERE...Areas above 6000 feet near Alpine, Eagar-
Springerville, Pinetop-Lakeside and Show Low.
* WHEN...From Thursday evening through Saturday morning.
* IMPACTS...Slippery and snow covered roads could led to very
difficult travel on New Years Eve. Patchy blowing snow could
significantly reduce visibility. The hazardous conditions
could impact the morning or evening commute.
Snow forecast from 11 PM Thursday to 11 AM Saturday:
Alpine 7 to 11 inches Eagar-Sprgrvlle 2 to 4 inches
Pinetop-Lkside 8 to 12 inches Show Low 4 to 8 inches
.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the latest forecasts for updates on this situation.
&&
$$
AZZ011-039-040-301400-
/O.CON.KFGZ.WS.A.0002.211231T1200Z-220101T1800Z/
Chuska Mountains and Defiance Plateau-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Window Rock and Ganado
232 PM MST Wed Dec 29 2021
...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH SATURDAY MORNING ABOVE 6000 FEET...
* WHAT...Snow expected above 6000 feet. Total snow accumulations
of 3 to 8 inches possible.
* WHERE...Areas above 6000 feet near Buffalo Pass, Dilkon,
Ganado, Shonto and Window Rock.
* WHEN...From late Thursday night through Saturday morning.
* IMPACTS...Slippery and snow covered roads could led to very
difficult travel on New Years Eve. The hazardous conditions
could impact the morning or evening commute.
Snow forecast from 5 AM Friday to 11 AM Saturday:
Buffalo Pass 7 to 11 inches Dilkon 2 to 4 inches
Ganado 4 to 6 inches Shonto 2 to 4 inches
Window Rock 4 to 6 inches.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the latest forecasts for updates on this situation.
&&
$$
For more information from the National Weather Service visit:
http://weather.gov/flagstaff
For a more detailed table of forecast snow amounts for counties,
reservations and roads go to:
http://weather.gov/flagstaff/SnowTables608
WWUS45 KFGZ 301019
WSWFGZ
URGENT - WINTER WEATHER MESSAGE
National Weather Service Flagstaff AZ
319 AM MST Thu Dec 30 2021
AZZ004-006>008-015-310000-
/O.UPG.KFGZ.WS.A.0002.211231T0000Z-220101T1200Z/
/O.NEW.KFGZ.WW.Y.0015.211231T0000Z-220101T1200Z/
Kaibab Plateau-Grand Canyon Country-Coconino Plateau-
Yavapai County Mountains-Western Mogollon Rim-
Including the cities of Jacob Lake, Grand Canyon Village,
and Flagstaff
319 AM MST Thu Dec 30 2021
...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM MST SATURDAY ABOVE 6000 FEET...
* WHAT...Snow expected above 6000 feet. Total snow accumulations
of 2 to 8 inches, with locally higher amounts over mountain
peaks and the Kaibab Plateau above 8000 feet. The most hazardous
travel conditions are likely Friday afternoon and evening.
Winds gusting as high as 30 mph.
* WHERE...Areas above 6000 feet near Doney Park, Flagstaff,
Grand Canyon, Jacob Lake, North Rim, Prescott, Valle and
Williams.
* WHEN...From 5 PM this afternoon to 5 AM MST Saturday.
* IMPACTS...Travel could be very difficult. The hazardous
conditions could impact the morning or evening commute and any
New Year's Eve travel plans.
Snow forecast from 5 PM Today to 5 AM Saturday:
Doney Park 1 to 3 inches Flagstaff 4 to 8 inches
Grand Canyon 3 to 5 inches Jacob Lake 4 to 8 inches
North Rim 6 to 10 inches Prescott 0 to 1 inches
Valle 1 to 3 inches Williams 4 to 6 inches
.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Slow down and use caution while traveling.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.
&&
$$
AZZ039-040-310000-
/O.UPG.KFGZ.WS.A.0002.211231T1200Z-220101T1800Z/
/O.NEW.KFGZ.WW.Y.0015.211231T1200Z-220101T1800Z/
Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264-
319 AM MST Thu Dec 30 2021
...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM FRIDAY TO 11 AM
MST SATURDAY ABOVE 6000 FEET...
* WHAT...Snow expected above 6000 feet. Total snow accumulations
of 1 to 4 inches. Winds gusting as high as 30 mph.
* WHERE...Areas above 6000 feet near Dilkon and Shonto.
* WHEN...From 5 AM Friday to 11 AM MST Saturday.
* IMPACTS...Plan on slippery road conditions. The hazardous
conditions could impact the morning or evening commute, and any
New Year's Eve travel plans.
Snow forecast from 5 AM Friday to 11 AM Saturday:
Dilkon 1 to 2 inches Shonto 1 to 3 inches
.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Slow down and use caution while traveling.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.
&&
$$
AZZ014-016>018-310000-
/O.EXT.KFGZ.WS.A.0002.211231T1200Z-220101T1800Z/
Little Colorado River Valley in Apache County-
Eastern Mogollon Rim-White Mountains-Northern Gila County-
Including the cities of Springerville, Happy Jack, Show Low,
and Greer
319 AM MST Thu Dec 30 2021
...WINTER STORM WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY MORNING ABOVE 6000 FEET...
* WHAT...Heavy snow possible above 6000 feet. Total snow
accumulations of 3 to 11 inches possible, with 12 to 20 inches
above 8000 feet. For locations between 6000 and 7000 feet
including Show Low, Springerville, and Pinetop-Lakeside, snow
accumulation will be minimal until after 5 PM Friday as colder
air arrives. Winds could gust as high as 35 mph.
* WHERE...Areas above 6000 feet near Alpine, Eagar-
Springerville, Forest Lakes, Heber-Overgaard, Pine-Strawberry,
Pinetop-Lakeside and Show Low.
* WHEN...From late tonight through Saturday morning.
* IMPACTS...Travel could be very difficult to impossible. Patchy
blowing snow could significantly reduce visibility. The
hazardous conditions could impact the morning or evening
commute, and any New Year's Eve travel plans.
Snow forecast from 5 AM Friday to 11 AM Saturday:
Alpine 6 to 10 inches Eagar-Sprgrvlle 2 to 4 inches
Forest Lakes 7 to 11 inches Heber-Overgaard 2 to 4 inches
Pine-Strawberry 1 to 3 inches Pinetop-Lkside 6 to 10 inches
Show Low 3 to 5 inches.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the latest forecasts for updates on this situation.
&&
$$
AZZ011-310000-
/O.CON.KFGZ.WS.A.0002.211231T1200Z-220101T1800Z/
Chuska Mountains and Defiance Plateau-
Including the cities of Window Rock and Ganado
319 AM MST Thu Dec 30 2021
...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY MORNING ABOVE 6000 FEET...
* WHAT...Heavy snow possible above 6000 feet. Total snow
accumulations of 3 to 7 inches possible, with up to a foot above
8000 feet. Winds could gust as high as 35 mph.
* WHERE...Areas above 6000 feet near Buffalo Pass, Ganado and
Window Rock.
* WHEN...From late tonight through Saturday morning.
* IMPACTS...Plan on slippery road conditions. The hazardous
conditions could impact the morning or evening commute.
Snow forecast from 5 AM Friday to 11 AM Saturday:
Buffalo Pass 4 to 8 inches Ganado 2 to 4 inches
Window Rock 2 to 4 inches.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the latest forecasts for updates on this situation.
&&
$$
For more information from the National Weather Service visit:
http://weather.gov/flagstaff
For a more detailed table of forecast snow amounts for counties,
reservations and roads go to:
http://weather.gov/flagstaff/SnowTables322
WWUS45 KFGZ 302112
WSWFGZ
URGENT - WINTER WEATHER MESSAGE
National Weather Service Flagstaff AZ
212 PM MST Thu Dec 30 2021
AZZ018-302215-
/O.CAN.KFGZ.WS.A.0002.211231T1200Z-220101T1800Z/
Northern Gila County-
212 PM MST Thu Dec 30 2021
...WINTER STORM WATCH IS CANCELLED...
Widespread heavy snowfall is no longer expected, with only 1 to 2
inches expected for elevations above 5000 feet Friday afternoon
into Saturday morning. Use caution if traveling Friday night
though as any untreated surfaces may become slick.
$$
AZZ017-310515-
/O.UPG.KFGZ.WS.A.0002.211231T1200Z-220101T1800Z/
/O.NEW.KFGZ.WS.W.0005.211231T1200Z-220101T1800Z/
White Mountains-
Including the city of Greer
212 PM MST Thu Dec 30 2021
...WINTER STORM WARNING IN EFFECT FROM 5 AM FRIDAY TO 11 AM MST
SATURDAY ABOVE 6500 FEET...
* WHAT...Heavy snow expected above 6500 feet and patchy blowing
snow. Snow showers develop Friday morning and continue into
Saturday morning, with the heaviest precipitation falling Friday
evening into early Saturday. Total snow accumulations of 5 to
10 inches are expected, with higher amounts of 8 to 16 inches
possible above 8000 feet. Winds gusting as high as 45 mph
leading to areas of patchy blowing snow.
* WHERE...Areas above 6500 feet near Alpine, Pinetop-Lakeside
and Show Low.
* WHEN...From 5 AM Friday to 11 AM MST Saturday.
* IMPACTS...Travel could be very difficult to impossible. Patchy
blowing snow could significantly reduce visibility. The
hazardous conditions could impact the morning and evening
commute, as well as any New Year's Eve travel.
Snow forecast from 5 AM Friday to 11 AM Saturday:
Alpine 8 to 12 inches Pinetop-Lkside 6 to 10 inches
Show Low 4 to 6 inches.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.
&&
$$
AZZ011-310515-
/O.UPG.KFGZ.WS.A.0002.211231T1200Z-220101T1800Z/
/O.EXA.KFGZ.WW.Y.0015.211231T1200Z-220101T1800Z/
Chuska Mountains and Defiance Plateau-
Including the cities of Window Rock and Ganado
212 PM MST Thu Dec 30 2021
...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM FRIDAY TO 11 AM
MST SATURDAY ABOVE 6000 FEET...
* WHAT...Snow expected above 6000 feet. Snow showers develop
Friday morning and continue into Saturday morning, with the
heaviest precipitation falling Friday evening into early
Saturday. Total snow accumulations of 4 to 6 inches. Winds
gusting as high as 35 mph.
* WHERE...Areas above 6000 feet near Buffalo Pass, Ganado and
Window Rock.
* WHEN...From 5 AM Friday to 11 AM MST Saturday.
* IMPACTS...Plan on slippery road conditions. The hazardous
conditions could impact the morning and evening commute, as
well as any New Year's Eve travel.
Snow forecast from 5 AM Friday to 11 AM Saturday:
Buffalo Pass 4 to 8 inches Ganado 3 to 5 inches
Window Rock 3 to 5 inches.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Slow down and use caution while traveling.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.
&&
$$
AZZ014-016-310515-
/O.UPG.KFGZ.WS.A.0002.211231T1200Z-220101T1800Z/
/O.EXA.KFGZ.WW.Y.0015.211231T1200Z-220101T1800Z/
Little Colorado River Valley in Apache County-
Eastern Mogollon Rim-
Including the cities of Springerville and Happy Jack
212 PM MST Thu Dec 30 2021
...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM FRIDAY TO 11 AM
MST SATURDAY ABOVE 6500 FEET...
* WHAT...Snow expected above 6500 feet. Snow showers develop
Friday morning and continue into Saturday morning, with the
heaviest precipitation falling Friday evening into early
Saturday. Total snow accumulations of 4 to 8 inches, with
higher amounts of 8 to 12 inches possible above 7000 feet. Winds
gusting as high as 35 mph.
* WHERE...Areas above 6500 feet near Eagar-Springerville, Forest
Lakes and Heber-Overgaard.
* WHEN...From 5 AM Friday to 11 AM MST Saturday.
* IMPACTS...Travel could be very difficult. The hazardous
conditions could impact the morning and evening commute, as
well as any New Year's Eve travel.
Snow forecast from 5 AM Friday to 11 AM Saturday:
Eagar-Sprgrvlle 3 to 5 inches Forest Lakes 9 to 15 inches
Heber-Overgaard 3 to 5 inches.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Slow down and use caution while traveling.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.
&&
$$
AZZ004-006>008-015-310515-
/O.EXT.KFGZ.WW.Y.0015.211231T0600Z-220101T1200Z/
Kaibab Plateau-Grand Canyon Country-Coconino Plateau-
Yavapai County Mountains-Western Mogollon Rim-
Including the cities of Jacob Lake, Grand Canyon Village,
and Flagstaff
212 PM MST Thu Dec 30 2021
...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING
TO 5 AM MST SATURDAY ABOVE 6000 FEET...
* WHAT...Snow expected above 6000 feet. Snow showers develop after
midnight tonight and continue into Saturday morning, with the
heaviest precipitation falling Friday evening into early
Saturday. Total snow accumulations of 2 to 4 inches, with 4 to
8 inches possible above 7000 feet. Winds gusting as high as 35
mph.
* WHERE...Areas above 6000 feet near Flagstaff, Doney Park, Grand
Canyon, Jacob Lake, North Rim, Valle and Williams.
* WHEN...From 11 PM this evening to 5 AM MST Saturday.
* IMPACTS...Travel could be very difficult. The hazardous
conditions could impact the morning and evening commute, as
well as any New Year's Eve travel.
Snow forecast from 11 PM Today to 5 AM Saturday:
Doney Park 2 to 4 inches Flagstaff 3 to 5 inches
Grand Canyon 1 to 3 inches Jacob Lake 4 to 6 inches
North Rim 4 to 6 inches Prescott 0 to 1 inches
Valle 1 to 3 inches Williams 3 to 5 inches.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Slow down and use caution while traveling.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.
&&
$$
AZZ039-040-310515-
/O.CON.KFGZ.WW.Y.0015.211231T1200Z-220101T1800Z/
Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264-
212 PM MST Thu Dec 30 2021
...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 AM FRIDAY TO
11 AM MST SATURDAY ABOVE 6000 FEET...
* WHAT...Snow expected above 6000 feet. Snow showers develop
Friday morning and continue into Saturday morning, with the
heaviest precipitation falling Friday evening into early
Saturday. Total snow accumulations of 2 to 4 inches. Winds
gusting as high as 35 mph.
* WHERE...Areas above 6000 feet near Dilkon and Shonto.
* WHEN...From 5 AM Friday to 11 AM MST Saturday.
* IMPACTS...Plan on slippery road conditions. The hazardous
conditions could impact the morning and evening commute, as
well as any New Year's Eve travel.
Snow forecast from 5 AM Friday to 11 AM Saturday:
Dilkon 1 to 3 inches Shonto 1 to 3 inches.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Slow down and use caution while traveling.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.
&&
$$
For more information from the National Weather Service visit:
http://weather.gov/flagstaff
For a more detailed table of forecast snow amounts for counties,
reservations and roads go to:
http://weather.gov/flagstaff/SnowTablesWhat forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this winter storm watch went out at Dec 29, 9:08 AM MST, 4 hours 46 minutes earlier.
Area forecast discussion, Dec 29, 9:08 AM MST, 4 hours 46 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 908 AM MST Wed Dec 29 2021 .SYNOPSIS...For today, the forecast calls for very light snow, along with freezing drizzle or fog along south facing slopes of the Mogollon Rim and the mountains of Yavapai County. Drier conditions and less clouds are expected north of the Rim. Similar conditions are forecast for Thursday. However, another Winter Storm is poised to impact the region from late Thursday into early Saturday morning, with the possibility of heavy snow above 6000 feet elevation. && .DISCUSSION...Current satellite and radar imagery indicates that the shortwave trough that brought moderate to heavy snowfall to northern Arizona overnight has moved eastward into New Mexico. Although, light, upslope snow showers are continuing along portions of the Mogollon Rim this morning. Expect challenging driving conditions above around 4000 feet due to a combination of falling snow and icy roadways. As the day progresses, shallow low-level moisture will likely cause periods of light snow grains, along with freezing drizzle and/or fog along south facing slopes of the Mogollon Rim and the mountains of Yavapai County. Drier conditions and less clouds are expected north of the Rim as much of the low-level moisture will be scoured out before it downslope into the Little Colorado River Valley. Otherwise, expect well below normal daytime temperatures, with highs in the 30s and 40s across much of Arizona's High Country. In terms of forecast updates, only some minor updates to the chances for precipitation this morning were made to account for current radar trends. && .PREV DISCUSSION /347 AM MST/...The potent shortwave trough that brought a period of moderate to heavy snow above 5000 feet from Tuesday evening through early this morning is moving east of the region as of 3 AM. Some showers linger, mainly over the upslope region of the Mogollon Rim from Flagstaff southeast into the White Mountains. These showers should also start to diminish after 5 AM and the remaining Winter Weather Advisories will end at that time. Later this afternoon through most of Thursday we will see a return of shallow moisture profiles with saturation only up to about 10K ft msl where temperatures will be -10C to -12C. Breezy upslope winds will keep higher terrain areas cloudy through this period, with some light snow showers or even freezing fog or mist at times. Additional snow accumulations are expected to remain light above 5500 feet, on the order of an inch or two. Conditions remain favorable for rime icing on some of the mountain peaks which has already impacted some communication equipment including some of our own on Mt Elden. By Thursday evening, things get more interesting and somewhat complicated. An upper low diving off the coast of southern California will act to bring deeper moisture northward into our region as a cold trough approaches from the north. While models are still not in great agreement on the details of how well these two features phase together, there is a high likelihood of additional moderate to heavy precipitation from Thursday evening through early Saturday morning. Snow levels will be fairly high to start due to the southerly tap, around 6000 feet or even a bit higher through Friday afternoon before crashing to below 4000 feet as the precipitation is ending from NW to SE Friday night into Saturday morning. Preliminary snowfall projections above 6000 feet elevation for this last system are in the 5-10 inch range, with generally up to an inch down to 5000 feet just as the storm is ending. Keep this in mind for your New Year's Eve plans as there is likely to be some tricky travel around the high country. The air mass behind the final wave is very cold, and high temperatures for the first day of 2022 will be 15-20 degrees below normal, remaining in the 20s above 6000 feet. Lows by Sunday morning will likely be some of the coldest of the season so far, with widespread single digits to below zero along and north of the Mogollon Rim. Sunday through Tuesday - fair weather with gradually warmer daytime temperatures is likely. Overnight lows will remain cold. && .AVIATION...For the 18Z package...Expect improving conditions across the region today as snow tapers from west to east. Lcl LIFR/IFR conditions will continue near the higher terrain, leading to MVFR/VFR CIGS/VIS into early afternoon. This afternoon and tonight, expect terrain-based BKN to OVC skies and mainly VFR conditions with periods of MVFR CIGS/VIS and mountain obscuration due to lingering -SHSN over higher terrain. Southwest winds remain breezy during this time sustained 10-20 kts with gusts to 25-30 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Precipitation will become showery and decrease in coverage today through Thursday afternoon. Another storm system will bring more rain, snow, and breezy winds beginning late Thursday. Friday through Sunday...Rain and snow will continue Friday through early Saturday morning, with precipitation ending from west to east by Saturday afternoon as much drier air moves in. Very cold temperatures are expected Sunday morning, with clear skies and slightly warmer temperatures Sunday afternoon. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...RR/JJ AVIATION...RR FIRE WEATHER...JJ For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Local storm report, Dec 29, 11:52 AM MST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1152 AM MST WED DEC 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM SNOW SHUMWAY 34.40N 110.07W
12/29/2021 M1.8 INCH NAVAJO AZ PUBLIC
&&
BAKLocal storm report, Dec 29, 12:05 PM MST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1205 PM MST WED DEC 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1204 PM SNOW BURNSIDE (5 NW GANADO) 35.75N 109.63W
12/29/2021 E1.8 INCH APACHE AZ PUBLIC
&&
BAKLocal storm report, Dec 29, 12:08 PM MST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1208 PM MST WED DEC 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 4 WNW PRESCOTT AIRPORT 34.66N 112.50W
12/29/2021 M1.3 INCH YAVAPAI AZ COCORAHS
COCORAHS STATION AZ-YV-184 PRESCOTT 8.9 NNW.
&&
BAKLocal storm report, Dec 29, 12:40 PM MST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1240 PM MST WED DEC 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1239 PM SNOW 1 E FOREST LAKES 34.34N 110.79W
12/29/2021 M8.0 INCH COCONINO AZ TRAINED SPOTTER
STORM TOTAL SINCE LATE TUESDAY.
&&
BAKLocal storm report, Dec 29, 12:57 PM MST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1257 PM MST WED DEC 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM SNOW FLAGSTAFF AIRPORT 35.14N 111.67W
12/29/2021 M10.1 INCH COCONINO AZ PUBLIC
MEASURED STORM TOTAL SNOWFALL.
&&
BAKLocal storm report, Dec 29, 1:03 PM MST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
103 PM MST WED DEC 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM SNOW FLAGSTAFF AIRPORT 35.14N 111.67W
12/29/2021 M10.1 INCH COCONINO AZ OFFICIAL NWS OBS
CORRECTS REPORT SOURCE (OFFICIAL). MEASURED
STORM TOTAL SNOWFALL.
&&
BAKNearby
Winter Storm Watches in Arizona, 2021Every winter storm watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.